MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012623-19
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat the external iliac artery.The 7.0x19mm omnilink elite stent was deployed.Post deployment, the physician felt he had placed the stent too high and decided to place an unspecified balloon in the deployed stent and pull down which caused a perforation.The perforation was treated using an unspecified covered stent inside the omnilink stent.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The indications section of the otw omnilink elite instructions for use (ifu), states: the omnilink elite peripheral stent system is indicated for the treatment of de novo or restenotic atherosclerotic lesions in protected peripheral arteries and palliation of malignant strictures in the biliary tree.In addition, the ifu, also states: great care must be exercised when crossing a newly deployed stent with a guide wire or balloon catheter to avoid disrupting the stent geometry.Based on the case information, the reported perforation appears to be user related.The reported patient effect of perforation is listed in the otw omnilink elite instructions for use (ifu) as a known potential complication associated with the use of the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
OMNILINK ELITE
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9611429
Report Number2024168-2020-00803
Device Sequence Number547148
Product Code NIO
UDI-Device Identifier08717648179242
UDI-Public08717648179242
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012623-19
Device Catalogue Number1012623-19
Device Lot Number9021141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR